Volume 2, issue 1 (2002)

Download this article
For printing
Recent Issues

Volume 17
Issue 6, 3213–3852
Issue 5, 2565–3212
Issue 4, 1917–2564
Issue 3, 1283–1916
Issue 2, 645–1281
Issue 1, 1–643

Volume 16, 6 issues

Volume 15, 6 issues

Volume 14, 6 issues

Volume 13, 6 issues

Volume 12, 4 issues

Volume 11, 5 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 4 issues

Volume 7, 4 issues

Volume 6, 5 issues

Volume 5, 4 issues

Volume 4, 2 issues

Volume 3, 2 issues

Volume 2, 2 issues

Volume 1, 2 issues

The Journal
About the Journal
Subscriptions
Editorial Board
Editorial Interests
Editorial Procedure
Submission Guidelines
Submission Page
Author Index
To Appear
ISSN (electronic): 1472-2739
ISSN (print): 1472-2747
Twisted quandle homology theory and cocycle knot invariants

J Scott Carter, Mohamed Elhamdadi and Masahico Saito

Algebraic & Geometric Topology 2 (2002) 95–135

arXiv: math.GT/0108051

Abstract

The quandle homology theory is generalized to the case when the coefficient groups admit the structure of Alexander quandles, by including an action of the infinite cyclic group in the boundary operator. Theories of Alexander extensions of quandles in relation to low dimensional cocycles are developed in parallel to group extension theories for group cocycles. Explicit formulas for cocycles corresponding to extensions are given, and used to prove non-triviality of cohomology groups for some quandles. The corresponding generalization of the quandle cocycle knot invariants is given, by using the Alexander numbering of regions in the definition of state-sums. The invariants are used to derive information on twisted cohomology groups.

Keywords
quandle homology, cohomology extensions, dihedral quandles, Alexander numberings, cocycle knot invariants
Mathematical Subject Classification 2000
Primary: 57N27, 57N99
Secondary: 57M25, 57Q45, 57T99
References
Forward citations
Publication
Received: 27 September 2001
Accepted: 8 February 2002
Published: 14 February 2002
Authors
J Scott Carter
University of South Alabama
Mobile AL 36688
USA
Mohamed Elhamdadi
University of South Florida
Tampa FL 33620
USA
Masahico Saito
University of South Florida
Tampa FL 33620
USA